1. This site uses cookies. By continuing to use this site, you are agreeing to our use of cookies. Learn More.
  2. Hi Guest, welcome to the TES Community!

    Connect with like-minded education professionals and have your say on the issues that matter to you.

    Don't forget to look at the how to guide.

    Dismiss Notice

Blood Pressure tablets

Discussion in 'Personal' started by minnie me, Jan 27, 2020.

  1. minnie me

    minnie me Star commenter

    Just a question / reassurance . My husband about to start third different type - first triggered a rash ( like bruising ) now gone ...second which has impacted on potassium levels ( too low but kidney function ab fine and not diet related) .So about to take another which may push potassium levels high ! ) ... is it common for folk to have to trial a couple before one suits ? The doctor seems to think so ?
    Thanks in advance
     
  2. BreakEven

    BreakEven New commenter

    I think it depends but I know from a relative that had the same issue and it took a few times for them to be able to find out the correct one for them. As long as there are no lasting effects, which the doctor should check then it should be ok.

    Any issues should be discussed with the doctor and they can advise more though as they will have a better understanding.
     
    grumpydogwoman and minnie me like this.
  3. Doitforfree

    Doitforfree Star commenter

    Yes. Completely normal. Some work for one person and not another. It's rare for blood pressure to be controlled with only one type of medication too. A combination of drugs is very common.
     
    minnie me and grumpydogwoman like this.
  4. grumpydogwoman

    grumpydogwoman Star commenter

    I've had 3 or 4. Don't worry. I do think it's very common and they may have to change them if his other meds change as they can be very sensitive to other drugs and that can often dictate a rethink.
     
    Marshall and minnie me like this.
  5. minnie me

    minnie me Star commenter

    Yes the Dr advised that this tablet does not suit everyone. I think the surgery is vigilant . He does not have any symptoms and the BP issue came out of the blue. Thanks
     
    grumpydogwoman and Marshall like this.
  6. Marshall

    Marshall Star commenter

    It happened to my husband. Plus his medication changed several times over the years as he 'got used' to it.
     
    grumpydogwoman and minnie me like this.
  7. minnie me

    minnie me Star commenter

    This is the only med he takes and I think he wants to keep it that way - ha ! I realise the body is not that straightforward... thanks for the reassurance comrades . ...
     
  8. LondonCanary

    LondonCanary Star commenter

    Hypertension generally has no symptoms. There are two principal types of tablets. One of the other work for most people. You can normally negotiate with the doc to take the minimum dosage/strength necessary based on testing the results.
    (They wanted me to take 2 but 1 is absolutely fine )
     
  9. grumpydogwoman

    grumpydogwoman Star commenter

    If that's all he's on? He's not doing so badly!

    And guidance changes from time to time. And they refine and revise. Really unlikely to be a sign of anything untoward at all. Fret ye not!
     
    minnie me likes this.
  10. minnie me

    minnie me Star commenter

    Too kind and much appreciated. Yes you are right and you should know :rolleyes:;)
     
  11. Shedman

    Shedman Star commenter

    I'm one of these people that has 'white coat hypertension'. The is a condition that causes blood pressure to rocket when you're in the doctors having your blood pressure done.

    https://www.verywellhealth.com/high-blood-pressure-at-the-doctors-office-1764104

    A few years ago, as part of my regular diabetes checkups my doctor would take my blood pressure and because it was high when he took it put me on various combinations of tablets to bring it down. I would be taking about three or four different BP tablets a day.They were like a chemical cosh and I felt I was wandering around like a zombie. I'd feel unwell just wandering around a supermarket and I took to teaching my classes sitting down - I had a wireless pen and slate so I could write notes on the interactive whiteboard.

    One day I could hardly get out of bed and so I just stopped taking the blood pressure tablets. Within a day I felt myself getting back to my old self. My thought processes cleared, I was able to walk much further without tiring, felt much less lethargic and was just so much more happy and aware.

    When I saw my doctor again he rejected the idea that my blood pressure went up in the surgery so I bought myself a blood pressure machine from Boots and photographed myself using the machine with the BP readings on the display which were at the upper end of normal. When I showed him my photos he said the machine could be faulty so I bought another type of machine and took photos of me using both machines with similar readings on each at which point he accepted that I might be right.

    I now monitor my own blood pressure and record it on a chart which I now show the doctor when I go for a check up. I now just take Ramipril which I tolerate well without side effects.
     
  12. Dunteachin

    Dunteachin Star commenter

    I've been on Nebivolol for years. Nobody has suggested changing it, and they don't check up on me. Oh, I tell a lie. I had to have a BP check last year, before the next prescription. I don't know what my BP is.

    I've had an irritating cough for years. I read recently that it could be caused by BP tablets. Nobody mentioned that when I was sent for a chest X ray.

    And tinnitus for years. Which makes me wonder...
     
  13. LondonCanary

    LondonCanary Star commenter

    That is a frequent side affect of ACE inhibitors like Lisinopril. Nebivolol is a beta blocker
     
    Dunteachin likes this.
  14. jubilee

    jubilee Star commenter

    I started on Amlopidine 2 weeks ago. It's brought my blood pressure back into a normal range. I'm having a review tomorrow. Not sure if I'll be kep on them or if it was only intended as a temporary measure.
     
    minnie me likes this.
  15. LondonCanary

    LondonCanary Star commenter

    Cutting out salt and ramping up aerobic exercise may help but they are not normally temporary medication.
     
  16. minnie me

    minnie me Star commenter

    This was the one which gave him a rash.
     
  17. Dunteachin

    Dunteachin Star commenter

    The upside, though - my dreadful 3 day migraines vanished! I never want those back.
     
    minnie me likes this.
  18. grumpydogwoman

    grumpydogwoman Star commenter

    Mine does get reviewed regularly. Plus I have a BP machine. Felodipine is my new one. I don't care that much about BP. I've got more to worry about than THAT! But it must be OK because they check it before chemo and some people are prevented from taking it if BP is too high.

    Mine was pretty intractable but I too suffer from iatrogenic hypertension. Hence getting the home machine and I can calm myself down and reduce it with a bit of steady breathing.
     
    minnie me likes this.
  19. HelenREMfan

    HelenREMfan Star commenter

    After my subarachnoid haemorrhage (which they thought was a venous bleed as they never pinpointed the exact site) I was placed on amlodipine. I remained on daily 5mcg dose for a good while which was raised to 10mcg when I had the TIAs. Am not aware of side effects. I have rashes anyway as I have lichen planus (which no dr anywhere shows any interest in!) I didn't used to get headaches....just as well as the headache I did get with the brain haemorrhage flagged up with me immediately !
    I am on a bit of a cocktail of drugs really.... the last major one being warfarin. I just bung al the pills into an 'idiot box' so it means I take what I am supposed to at the designated time of day.
    My mother was on bp medication from her 30s. I was placed on thyroid treatment at the comparatively young age of 31 but could be rather cavalier about taking the full daily doses.... I behave better now.
     
    minnie me likes this.
  20. Pageant

    Pageant Occasional commenter

    You're not on Lisinopril (or anything ending in pril) are you?

    Lisinopril gave me a constant dry, irritating cough for a full year before I insisted I was taken off it (not much interest in side affects at my surgery). Within a month my cough had gone and I could at last speak without interruption. (I used to suck Polo mints all the time in public)

    Since I started taking BP tablets I've had five years of acid reflux which I question but again, not interested. If I dared I'd come off the lot and see what settled down.............
     
    minnie me likes this.

Share This Page